Intestinal perforation associated with rituximab therapy for post-transplant lymphoproliferative disorder after liver transplantation

Agustin Cornejo, Mary Bohnenblust, Catherine Harris, Gregory A. Abrahamian

Research output: Contribution to journalArticle

14 Scopus citations

Abstract

Post-transplant lymphoproliferative disorder (PTLD) is a serious complication after organ transplantation with a cumulative incidence of 1.1% at 18 months and 4.7% at 15 years. It has been reported in patients with or without concomitant Epstein-Barr virus infection. Therapy ranges from a reduction of immunosuppression to administration of conventional cytotoxic chemotherapy. Rituximab, a recombinant chimeric anti-CD20 monoclonal antibody has been used for the treatment of PTLD with promising results and a reduction in treatment-associated mortality. However, the use of rituximab has been associated with spontaneous gastrointestinal perforation. We describe a case of recurrent intestinal perforations after a single dose of rituximab.

Original languageEnglish (US)
Pages (from-to)857-860
Number of pages4
JournalCancer chemotherapy and pharmacology
Volume64
Issue number4
DOIs
StatePublished - Sep 1 2009

    Fingerprint

Keywords

  • Complication
  • Intestinal perforation
  • Liver transplantation
  • Post-transplantation lymphoproliferative disorder
  • Rituximab

ASJC Scopus subject areas

  • Oncology
  • Toxicology
  • Pharmacology
  • Cancer Research
  • Pharmacology (medical)

Cite this